MAUDE Adverse Event Report: STRYKER GMBH X3 HUMERAL INSERT - 36MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH X3 HUMERAL INSERT - 36MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5571-S-3604
Medical Device Problem Codes Break (1069); Fracture (1260); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Nerve Damage (1979); Loss of Range of Motion (2032); Osteolysis (2377); Implant Pain (4561)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device is retained by hospital or patient.
 
Event or Problem Description
As reported: "i am writing to draw your attention to a distressing medical incident involving the failed stryker reunion right shoulder replacement surgery on (b)(6) 2020.The procedure took place at (b)(6) medical center, located at (b)(6).Regrettably, despite enduring nine months of persistent pain and limited range of motion, i underwent revision surgery on (b)(6) 2021.Preoperative diagnosis: right shoulder failed reverse total shoulder arthroplasty, axillary nerve neuropraxia.Postoperative diagnosis: cat scan evaluation of the shoulder revealed an os acromiale and a fracture line around the humeral endoprosthesis with proximal loosening.Initial stages of scapular notching was noted.The metaphyseal portion of the humeral endoprosthesis was inferior and slightly medial to the inferior aspect of the glenoid.The center of rotation of the reverse total shoulder arthroplasty appeared nonlateralized.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed as the product was not returned and no signs of loosening were visible on the available radiographs.From the available radiographs, a formal medical opinion was sought:- the available radiographs showed some periprosthetic proximal/lateral osteolysis, without sure signs of loosening of the humeral stem.The line of a well-healed osteotomy was visible on the x-rays.The x-rays also showed stage i scapular notching (early stage).The use of a thin oscillating saw blade to free the reunion humeral stem from the bone, illustrated that it was well-fixed below the small area of radiolucency.There are no signs of breakage/disassembly visible on radiographs.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.We've thoroughly checked all relevant historical data for the mentioned catalog number, and we confirm that there haven't been any recalls within the specified time frame.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported 'after nine months of persistent pain and limited range of motion, a patient underwent revision surgery.Preoperative diagnosis: right shoulder failed reverse total shoulder arthroplasty, axillary nerve neuropraxia.Postoperative diagnosis: cat scan evaluation of the shoulder revealed an os acromiale and a fracture line around the humeral endoprosthesis with proximal loosening.Initial stages of scapular notching was noted.The metaphyseal portion of the humeral endoprosthesis was inferior and slightly medial to the inferior aspect of the glenoid.The center of rotation of the reverse total shoulder arthroplasty appeared nonlateralized.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to the imdrf clinical code.The reported event could not be confirmed.Although the device was returned for evaluation, we cannot confirm the alleged event.Additionally, in the provided radiographs, there are no signs of loosening.All the returned devices were verified; however, we did not find any visible damages on the device, excluding the minor scratches which can be from implantation or explantation.We have seen one end of the baseplate screw is broken which may be at the time of explantation.They show some remnants of bone ingrowth on the proximal humerus, confirming that the stem was at least partially well-fixed to the bone.A functional test was performed with the returned product where all screws could be locked in the baseplate without any concerns and cones for the press fit are functional as required.From the available radiographs, a formal medical opinion was sought:- the available radiographs showed some periprosthetic proximal/lateral osteolysis, without sure signs of loosening of the humeral stem.The line of a well-healed osteotomy was visible on the x-rays.The x-rays also showed stage i scapular notching (early stage).The use of a thin oscillating saw blade to free the reunion humeral stem from the bone, illustrated that it was well-fixed below the small area of radiolucency.There are no signs of breakage/disassembly visible on radiographs.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.We've thoroughly checked all relevant historical data for the mentioned catalog number, and we confirm that there haven't been any recalls within the specified time frame.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation the event could not be confirmed and root cause can not be established.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9.The reported event could not be confirmed since the device was returned for evaluation, we cannot confirm the alleged event and in the provided radiographs there are no signs of loosening.All the returned devices were verified we did not find any visible damages on the device, excluding the minor scratches which can be from implantation or explantation.We have seen one end of the baseplate screw is broken which may be at the time of explantation.They show some remnants of bone ingrowth on the proximal humerus, confirming that the stem was at least partially well-fixed to the bone.A functional test was performed with the returned product where all screws could be locked in the baseplate without any concerns and cones for the press fit are functional as required.From the available radiographs, a formal medical opinion was sought:- the available radiographs showed some periprosthetic proximal/lateral osteolysis, without sure signs of loosening of the humeral stem.The line of a well-healed osteotomy was visible on the x-rays.The x-rays also showed stage i scapular notching (early stage).The use of a thin oscillating saw blade to free the reunion humeral stem from the bone, illustrated that it was well-fixed below the small area of radiolucency.There are no signs of breakage/disassembly visible on radiographs.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.We've thoroughly checked all relevant historical data for the mentioned catalog number, and we confirm that there haven't been any recalls within the specified time frame.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation the event could not be confirmed and root cause can not be established.If any additional information is provided, the investigation will be reassessed.

Brand Name
X3 HUMERAL INSERT - 36MM X 4MM STANDARD
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17469208
Report Number0008031020-2023-00296
Device Sequence Number17601591
Product Code KWS
UDI-Device Identifier07613327098457
UDI-Public07613327098457
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/30/2025
Device Catalogue Number5571-S-3604
Device Lot Number1X3N76
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/22/2023
08/19/2024
09/19/2024
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/19/2023
09/18/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic